ALERE SAN DIEGO, INC. MCKESSON CONSULT® HCG URINE TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Back to Search Results |
| Model Number |
FHC-A102 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B3 - date of event: the specific date for each event was not provided.The first event occurred 18mar2026 and the events occurred throughout april 2026.Since this event date is unknown, the date of 18mar2026 was selected.D4 - lot #: was entered as "ni" as the lot could have been either 0001134798, 0001176452, or 0001140630.D4 - expiration date: was submitted as blank/ ni as the date is either 5/25/2027, 10/12/2027, or 6/17/2027.D4 - primary udi number: was entered as "(b)(4)" as the information is either "(b)(4)", "((b)(4)", or "(b)(4)".H4 - device mfr date: was submitted as blank as the date is either 5/26/2025, 10/13/2025, or 6/18/2025.Investigation conclusion: retained devices from the reported lot numbers (0001134798, 0001176452, and 0001140630) were tested with hcg-negative clinical urine samples.The results were read at 3 and 5 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lots met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate 2oz (~59,000¿l) of urine specimen was pipetted to each test.According to the instructions: hold the pipette vertically and transfer 3 full drops (approximately 100 l).Additionally, case details mention the results were read at 1-2 minutes.According to the instructions: read the result at 3¿5 minutes.The customer provided 3 photos of test devices from lot 0001140630.In one photo, excess urine was observe puddled in the crease along the top of the plastic cassette housing.Although deviations in technique were noted, a root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine should not be used to diagnose pregnancy unless these conditions have been ruled out.- as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.- this test provides a presumptive diagnosis for pregnancy.A confirmed diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description
The distributor reported that a customer received a total of 15-20 false positive hcg results over the past 6 weeks for 10-15 patients while using the mckesson consult® hcg urine test cassettes.The customer reported several false positives were observed on lot 0001134798 and lots 0001176452 and 0001140630 yielded a few false positives.The customer reported the first event occurred (b)(6) 2026.Each patient provided urine and 2oz of urine was applied to each test.Due to the volume of sample being indicated, attempts were made to clarify this information however, they were unsuccessful.The results were read at 1 to 2 minutes and a false positive result was obtained.In some instances, repeat testing yielded an additional positive hcg result.Confirmatory blood testing was performed which yielded a negative result.It is currently unclear if every patient had confirmatory testing performed.The customer indicated both 10 patients were "impacted" and "no patient impact".No specific adverse health consequences were reported.Although requested, no further information was provided.Please note, this report is for patient (b)(6).See mdrs 2027969-2026-00057, 2027969-2026-00058, 2027969-2026-00059, 2027969-2026-00060, 2027969-2026-00061, 2027969-2026-00062, 2027969-2026-00063, 2027969-2026-00064, 2027969-2026-00065, 2027969-2026-00066, 2027969-2026-00068, 2027969-2026-00069, 2027969-2026-00070, 2027969-2026-00071 for patients 1-10, 12-15 respectively.